Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jan 9, 2022, 2:57 AM CST for Hardin County, Jasper County, Tyler County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2022, 2:57 AM CST (08:57 UTC)
- Expired
- Jan 9, 2022, 6:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hardin County, TX, Jasper County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 131 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1187 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted.
624
WGUS54 KLCH 090857
FFWLCH
TXC199-241-457-091200-
/O.NEW.KLCH.FF.W.0002.220109T0857Z-220109T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
257 AM CST Sun Jan 9 2022
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Tyler County in southeastern Texas...
Northwestern Hardin County in southeastern Texas...
Northwestern Jasper County in southeastern Texas...
* Until 600 AM CST.
* At 257 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. several inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Woodville, Colmesneil, Saratoga, Ebenezer, Rockland, Wildwood,
Warren, Town Bluff, Thicket, Votaw, Honey Island, Spurger, Batson,
Village Mills, Ivanhoe, Sam Rayburn Dam and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3049 9454 3078 9460 3104 9445 3111 9406
3114 9399 3060 9417 3019 9462 3049 9473
FLASH FLOOD...RADAR INDICATED
$$
tinglerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 8, 11:55 PM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Jan 8, 11:55 PM CST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1155 PM CST Sat Jan 8 2022
.DISCUSSION...
For 06z TAFs, seeing mostly IFR ceilings now across the region.
There will likely be a lull in the thunderstorm activity at the
TAF sites for a few hours, before thunderstorms are expected to
start up again between 10-12z.
&&
.PREV DISCUSSION... /issued 1005 PM CST Sat Jan 8 2022/
DISCUSSION...
We're continuing to monitor storms associated with a warm front
situated across the northern tier of our county area. The tornado
and gusty/damaging wind threat will continue for the next few
hours with sufficient shear and moisture available to storms,
along with a strong gradient wind that has caused wind gusts to 35
to 40 MPH in Vernon and Rapides parishes. Flash flooding also
continues to be a concern as storms have trained over Hardin and
Tyler counties resulting in 3 to 4" rain totals and multiple
roadways under water. The warm front looks to be slowly creeping
north and will soon lift out of our area. Until then, storms
riding this boundary will remain enhanced for both strength and
duration through the next couple of hours. No major changes were
made to the inherited forecast package as the warm sector has
brought temperatures into the mid/upper 60s where they'll likely
stay for the remainder of the night. Winds were bumped up slightly
to account for the strong gradient flow that has developed.
11/Calhoun
PREV DISCUSSION... /issued 606 PM CST Sat Jan 8 2022/
DISCUSSION...
For 00z TAFs, MVFR ceilings so far this evening, but expecting
them to lower to IFR later tonight. Shower and thunderstorm
activity will be off and on tonight and through much of the day
tomorrow, so IFR/MVFR ceilings looks most likely until we get
behind the front.
PREV DISCUSSION... /issued 343 PM CST Sat Jan 8 2022/
DISCUSSION...
SHORT TERM [This afternoon through Monday]...
The warm front that lifted out of the gulf earlier this morning
now extends across north Louisiana. The warm, moist airmass in
it's wake along with a weak disturbance moving along the upper
Texas coast is providing support for widespread showers and
thunderstorms. The majority of convection this afternoon has
remained over southeast Texas in closer proximity to the two
features. Expect this trend to continue through the evening and
overnight hours as short range guidance has backed off of PoPs
considerably across Acadiana.
The storm prediction center continues to highlight southeast
Texas and southwest Louisiana in a marginal risk for severe
weather through the evening. Radar derived velocity profiles
show decent low level directional shear and a few strong to
severe storms will still be possible through the early evening.
Scattered showers and thunderstorms will continue through the
overnight hours especially across southeast Texas, but there will
likely be a dip in intensity. Observed rainfall rates have been
high at times within some storms this afternoon, but little
training has occurred. A low end risk of flash flooding will
continue through this evening.
Conditions will remain marginally favorable for severe weather
into Sunday with SPC expanding the marginal risk area to cover
nearly the entire region. Individual cells will be the biggest
concern through the morning with a cold front induced squall line
expected to push through the area during the afternoon and early
evening.
Precipitation will come to an end Sunday evening following the
frontal passage with brisk northwesterly winds developing in it's
wake which will continue through the day Monday. Monday
night/Tuesday morning will be the coldest morning of this cycle
with a light freeze expected across interior southeast Texas and
central Louisiana and frost possible to the coast.
Jones
LONG TERM [Tuesday through Sunday]...
At the start of the long term period, the forecast area will be
located beneath a large mid-level ridge aloft with a broad elongated
Canadian high pressure at surface that extends from the northeast US
down into Texas and covering most of the east coast. As a result
clear skies will allow a slow but gradual warmup in temperatures...
Tuesday afternoon into Friday. Aloft the ridge finally gives way to
an incoming trof pattern that will allow southern and northern jets
to move towards each other while a surface moisture returns off the
gulf ahead of the next frontal sys late Thursday into Friday. Look
for showers to return on late Friday into Saturday as the Canadian
airmass moves into Texas making the southern Louisiana coast by
Saturday. Clouds clearing Saturday afternoon with afternoon highs a
bit cooler. morning low temperatures return to the 30s Sunday
morning.
MARINE...
Scattered to widespread showers and thunderstorms will continue to
develop across the coastal waters this afternoon into Sunday in
response to an advancing warm front and the subsequent approach of
a cold front. A few of these storms will have the potential to be
strong to severe. Away from storms, moderate southeasterly winds
will persist this afternoon before weakening somewhat late
tonight. A cold front will push through the coastal waters Sunday
afternoon bringing the precipitation to an end. Strong and gusty
offshore flow will develop behind the front and persist through
early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 64 76 39 54 / 70 80 10 0
LCH 65 77 44 57 / 40 60 20 10
LFT 66 80 45 56 / 50 70 20 10
BPT 66 77 45 58 / 70 60 20 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 6 AM CST Sunday for GMZ450-452-455-
470-472-475.
Small Craft Exercise Caution until 6 AM CST Sunday for GMZ430-
432-435.
&&Hazardous weather outlook, Jan 8, 3:43 PM CST, 11 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 343 PM CST Sat Jan 8 2022 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-092145- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 343 PM CST Sat Jan 8 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms will continue to develop over the gulf of Mexico and move inland through the afternoon and overnight hours. A few of these storms will have the potential to be strong to severe with one or two tornadoes, damaging winds and large hail. In addition to the severe weather threat, periods of heavy rainfall will also be possible that could lead to localized flash flooding should storm training occur. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Today's showers and thunderstorms will continue into Sunday and pose a low end risk for severe weather. Isolated brief spin- up tornadoes, damaging straightline wind gusts or marginally severe hail will be possible with the stronger storms. The severe weather threat will end Sunday afternoon into Sunday evening following the passage of a cold front. A light freeze is possible for Monday night into Tuesday morning for portions of interior southeast Texas and central Louisiana. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ450-452-455-470-472-475-092145- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 343 PM CST Sat Jan 8 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms will continue to develop over the gulf of Mexico and move inland through the afternoon and overnight hours. A few of these storms will have the potential to be strong to severe with waterspouts, strong winds and large hail. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A chance for showers and thunderstorms will continue until passage of a cold front late Sunday. Some storms could produce gusty winds or an isolated waterspout. Strong offshore winds and rough seas will develop in the wake of the cold front. Small craft advisories will likely be required from Sunday through at least Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-092145- Sabine Lake-Calcasieu Lake-Vermilion Bay- 343 PM CST Sat Jan 8 2022 This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms will continue to develop over the gulf of Mexico and move inland through the afternoon and overnight hours. A few of these storms will have the potential to be strong to severe with waterspouts, strong winds and large hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A chance for showers and thunderstorms will continue until passage of a cold front late Sunday. Some storms could produce gusty winds or an isolated waterspout. Strong offshore winds and rough seas will develop in the wake of the cold front. Small craft advisories will likely be required from Sunday through at least Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jan 8, 9:00 PM CST, 5 hours 57 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
900 PM CST Sat Jan 8 2022
TXZ180-259-260-090345-
Northern Newton TX-Northern Jasper TX-Tyler TX-
900 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of northeastern Tyler,
west central Newton and northeastern Jasper Counties through 945 PM
CST...
At 859 PM CST, Doppler radar was tracking a strong thunderstorm near
Town Bluff, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jasper, Newton, Town Bluff, Browndell, Spurger, Jamestown,
Roganville, Harrisburg and Magnolia Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM CST for southeastern
Texas.
&&
LAT...LON 3066 9417 3088 9430 3099 9421 3114 9398
3085 9374
TIME...MOT...LOC 0259Z 224DEG 16KT 3083 9411
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
WarthenSpecial weather statement, Jan 8, 10:38 PM CST, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1038 PM CST Sat Jan 8 2022
TXZ180-259-090545-
Northern Jasper TX-Tyler TX-
1038 PM CST Sat Jan 8 2022
...A strong thunderstorm will impact portions of central Tyler and
northern Jasper Counties through 1145 PM CST...
At 1037 PM CST, Doppler radar was tracking a strong thunderstorm near
Colmesneil, moving northeast at 65 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jasper, Woodville, Colmesneil, Chester, Ebenezer, Town Bluff,
Rockland and Sam Rayburn Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until midnight CST for southeastern
Texas.
&&
LAT...LON 3105 9452 3105 9449 3103 9448 3103 9447
3104 9444 3111 9409 3079 9399 3066 9458
3098 9465
TIME...MOT...LOC 0437Z 235DEG 56KT 3085 9446
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
EricksonLocal storm report, Jan 8, 11:52 PM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1152 PM CST SAT JAN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM HEAVY RAIN ENE WILDWOOD 30.52N 94.44W
01/08/2022 M4.30 INCH HARDIN TX COCORAHS
&&
MARTI.CALHOUNLocal storm report, Jan 8, 11:53 PM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1153 PM CST SAT JAN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM HEAVY RAIN 1 NNE WILDWOOD 30.53N 94.44W
01/08/2022 M3.80 INCH TYLER TX COCORAHS
&&
MARTI.CALHOUNLocal storm report, Jan 8, 11:56 PM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1156 PM CST SAT JAN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM FLASH FLOOD 4 NW THICKET 30.44N 94.68W
01/08/2022 HARDIN TX TRAINED SPOTTER
TRAINED SPOTTER REPORTED WATER OVER ROADWAY ON KIRKLAND
RD. NEAR VOTAW, TX. PHOTO WAS RECEIVED VIA SOCIAL MEDIA.
&&
MARTI.CALHOUNSpecial weather statement, Jan 9, 1:35 AM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
135 AM CST Sun Jan 9 2022
TXZ180-201-259>262-090815-
Hardin TX-Southern Newton TX-Northern Newton TX-Northern Jasper TX-
Southern Jasper TX-Tyler TX-
135 AM CST Sun Jan 9 2022
...A strong thunderstorm will impact portions of southeastern Tyler,
southwestern Newton, northeastern Hardin and southeastern Jasper
Counties through 215 AM CST...
At 134 AM CST, Doppler radar was tracking a strong thunderstorm near
Caney Head, or 7 miles northwest of Buna, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Silsbee, Newton, Kirbyville, Call, Buna, Evadale, Fred, Caney Head,
Wrights Settlement, Trout Creek, Old Salem and Bleakwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3087 9379 3067 9366 3063 9368 3059 9368
3058 9373 3054 9374 3052 9371 3049 9371
3026 9413 3053 9424
TIME...MOT...LOC 0734Z 230DEG 40KT 3049 9407
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
tinglerThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 6:46 PM CST | Tornado Warning | LCH | Hardin | 29 min |
| Jan 8, 7:24 PM CST | Special Weather Statement | LCH | Tyler | 51 min |
| Jan 8, 7:53 PM CST | Tornado Warning | LCH | Tyler | 37 min |
| Jan 8, 8:23 PM CST | Flash Flood Warning | LCH | Hardin, Tyler | 3 hr |
| Jan 8, 8:29 PM CST | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 31 min |
| Jan 8, 8:54 PM CST | Special Weather Statement | LCH | Hardin | 51 min |
| Jan 8, 9:00 PM CST | Special Weather Statement | LCH | Jasper | 45 min |
| Jan 8, 10:38 PM CST | Special Weather Statement | LCH | Tyler | 67 min |
| Jan 9, 1:35 AM CST | Special Weather Statement | LCH | Newton | 40 min |
| Jan 9, 2:29 AM CST | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 31 min |
| Jan 9, 3:17 AM CST | Special Weather Statement | LCH | Hardin | 43 min |
| Jan 9, 3:34 AM CST | Special Weather Statement | LCH | Newton | 26 min |
| Jan 9, 4:18 AM CST | Special Weather Statement | LCH | Hardin | 27 min |
| Jan 9, 3:46 PM CST | River Flood Warning | LCH | Hardin, Jefferson | 21 hr |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.